MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL
Model Number 663028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd trucount¿ tubes produced erroneous results on patient samples.The following information was provided by the initial reporter: "the customer report a defective trucount lot (21280).These trucount tube allow the numeration of leukocyte population in cytometry.This defective lot leads to bias in the numeration of leukocyte population in blood and in bone marrow, which could impair the accuracy of the diagnostic.They ask us to quickly replace their current defective lot by a new lot (ideally 22020).The bias in the numeration could impact the diagnostic.Please find answers below: are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) - yes.Was there any delay of treatment due to the issue? (go to question #3) - there was for sure a delay in the diagnosis, but i am not sure that this was responsible for a delay in the treatment, since the customer is competent and since she called us as soon as the issue was characterized.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) - i don¿t know.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) - not that i am aware of, which means ¿no¿, since the customer didn¿t tell me so.Provide details - how and to what extent? (go to question #6).What is the current medical status? (no further questions required.)- i don¿t understand this question".
 
Additional Manufacturer Narrative
H.6 investigation summary: investigation summary: ¿ problem statement: customer reported a complaint that the product gave discrepant absolute counts compared to another method on 20may2022.¿ scope.The scope of issue is limited to part 663028 and lot 1348535 containing sub-component part 91-0786 lot 21280 and 91-0195-1144744.¿ manufacturing defect trend: there were no product non-conformities in the production and testing of part 663028 and lot 1348535.¿ complaint trend: there were eight other complaints related to the reported issue in addition to this complaint #5235576 from 20may2021 to 20may2022.Additional complaints: #4622948; #491171; 4948705; #5074256; 5086940; 5179372; 5179392; 5236081.¿ batch history record (bhr) review: ¿ bhr part 91-0195-1144744 was reviewed.The materials met all the manufacturing specifications prior to release.¿ retain sample evaluation / testing: ¿ the retain sample part 91-0786 lot 21280 was tested and evaluated using tbnk reagent and multicheck control cells and acquired on facscanto ii.Results indicate that the trucount beads are performing correctly.Absolute counts of major populations of lymphocytes fell within the specified multicheck control ranges.However, there was an observed bias of ~+8% when compared to three other lots of trucount.This is below the allowable 10% variation due to counting statistics.¿ the investigation was performed and based on the review of complaint trend, defect trend, bhr, root cause and risk analysis, the reported complaint was not confirmed.¿ retain testing analysis file name (attached): trucount lots retain testing 2022-06-06.¿ returned sample evaluation: the sample was not requested as bd keeps retains.¿ risk review: 0 risk analysis, trucount tubes, #10000490283, rev.03, was reviewed.Hazard(s) identified? yes.Hazard id#: 3.1.3.Hazard: functional hazard.Cause: number of beads in the pellet vary from tube to tube.Harmful effects: inaccurate results.Severity: 5.Probability: 3.Risk index: 15.Implementation: (b)(6).Risk control: acceptance criteria for the bead pellets will be tight enough to prevent the number of beads pellets to vary greatly from tube to tube.Effectiveness verification: eco release of ms and qc documents.New hazard: n/a.Mitigation(s) sufficient? yes.¿ root cause analysis: based on the investigation result, root cause was not determined.¿ investigation conclusion: based on the investigation result, complaint was unconfirmed.
 
Event or Problem Description
It was reported that bd trucount¿ tubes produced erroneous results on patient samples.The following information was provided by the initial reporter: "the costumer report a defective trucount lot (21280).These trucount tube allow the numeration of leukocyte population in cytometry.This defective lot leads to bias in the numeration of leukocyte population in blood and in bone marrow, which could impair the accuracy of the diagnostic.They ask us to quickly replace their current defective lot by a new lot (ideally 22020).The bias in the numeration could impact the diagnostic.Please find answers below: 1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) - yes.2.Was there any delay of treatment due to the issue? (go to question #3) - there was for sure a delay in the diagnosis, but i am not sure that this was responsible for a delay in the treatment, since the customer is competent and since she called us as soon as the issue was characterized.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) - i don¿t know.4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) - not that i am aware of, which means ¿no¿, since the customer didn¿t tell me so.5.Provide details - how and to what extent? (go to question #6) 6.What is the current medical status? (no further questions required.)- i don¿t understand this question.".

Brand Name
BD TRUCOUNT¿ TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14489985
Report Number2916837-2022-00133
Device Sequence Number20167640
Product Code GKZ
UDI-Device Identifier00382906630285
UDI-Public00382906630285
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number663028
Device Catalogue Number663028
Device Lot Number21280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown